[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] site pain


Renee had some excellent advice. I agree - this sounds like the beginning
of an infection and needs close attention.

Remember going forward that a "stinging" or "burning" sensation when
bolusing is not always an indicator of an infection. This "stinging" is
often reported by Humalog users (are you using Humalog?) and may be caused
by a set inserted at too steep an angle (for those using bent needles,
Silhouettes / Tenders / Comforts) or too deeply (SofSets). It seems that
the bolus irritates the tissue if it is too close to the muscle layer.

The cure in those situations is to simply use a shallower angle when you
insert the cannula.

Since you are using SofSets you may need to look for a spot with more
tissue (thin pumpers may have problems with SofSets). You might also find
the Silhouettes / Tenders / Comforts more to your liking. Call MiniMed and
ask for a sample or two.

Keep in touch, let us know how the site is doing.

Bob Burnett

mailto:email @ redacted

>Could someone please help me with a tiny problem I have had.  I have only
>been using the pump for about two weeks now and have had no big problems
>except for today.  I use the soft sets and when I bolused my supper time
>amount it started hurting while it was delivering.  I have had this site in
>for two days without any problems.  After I finished eating I removed the
>set and there was a bit of blood around the area, seeping out a little.  I
>squeezed on it for some unknown reason and there was puss.  I don't know
>whether I should be alarmed or not.  It hurts right now as well and this was
>almost a half hour ago.  Any suggestions would be greatly appreciated.

Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted